MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 3; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 3; CEMENTLESS STEM
Model Number 01.18.143
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 february 2020.Lot 112383: (b)(4) items manufactured and released on 09-aug-2011.Expiration date: 2016-06-30.No anomalies found related to the problem.(b)(4) item re-sterilized and released on 24-jun-2016.Expiration date: 2021-06-07.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs director: partial hip revision (stem, head and liner) performed 7 years and 8 months after cementless double mobility total hip arthroplasty.In the radiographic images provided, osteolitic regions around the stem are visible.Osteolysis may be the consequence of polyethylene wear that is commonly seen and described in literature, however wear was not measured in this case and therefore correlation is not established.It is also possible that a bone resorption process has taken place (radiographic history not available), because in the pre-revision images the stem looks slightly undersized.Preliminary investigation performed by r&d project manager: from preliminary investigation of the images provided it is not possible to determine implant's failure root cause other implant invovled in the event: liner: versafitcup dm 01.26.2848mhc double mobility hc liner ø 48/28 (k092265) lot.113816 batch review performed on 06 march 2020 lot 113816: (b)(4) items manufactured and released on 02-feb-2012.Expiration date: 2016-12-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event since 2016.
 
Event or Problem Description
The patient came in reporting pain.The surgeon took x-rays and determined the patient had loosening and distal potting.The surgeon revised the liner, head, and stem 7 years and 8 months after primary.The surgery was completed successfully.

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE 3
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9799442
Report Number3005180920-2020-00129
Device Sequence Number18993476
Product Code LZO
UDI-Device Identifier07630030804199
UDI-Public07630030804199
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Model Number01.18.143
Device Catalogue Number01.18.143
Device Lot Number112383
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2020
Initial Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;